Alert archive / West Virginia / Special Weather Statements in 2012
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at Aug 3, 2012, 9:09 PM EDT for Greenbrier County, West Virginia. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2012, 9:09 PM EDT (01:09 UTC)
- Expired
- Aug 3, 2012, 10:00 PM EDT
- In force
- 51 min
- Issued by
- NWS Blacksburg, VA
County Greenbrier County, WV
The radar
The Charleston,WV radar (KRLX), 116 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 1.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1576 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 860 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
501
WWUS81 KRNK 040109
SPSRNK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
909 PM EDT FRI AUG 3 2012
WVZ045-040200-
GREENBRIER WV-
909 PM EDT FRI AUG 3 2012
...STRONG THUNDERSTORMS WILL AFFECT GREENBRIER COUNTY...
AT 903 PM EDT...STRONG THUNDERSTORMS EXTENDED FROM JUST EAST OF
RICHWOOD TO TROUT...MOVING NORTH AT 5 MPH.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THE GROUND IN THIS AREA IS SATURATED FROM RECENT AND REPEATED HEAVY
RAINFALL. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM.
DO NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
LAT...LON 3823 8035 3811 8035 3809 8032 3794 8045
3797 8054 3819 8055 3826 8046
$$
RABWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Aug 3, 7:47 PM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Aug 3, 7:47 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 747 PM EDT FRI AUG 3 2012 .SYNOPSIS... SEVERAL UPPER LEVEL DISTURBANCES WILL MOVE EAST ACROSS OUR REGION TONIGHT INTO SATURDAY. ALOFT...A LARGE RIDGE OF HIGH PRESSURE COVERED TEXAS...THIS RIDGE FORECAST TO EXPAND OVER THE SOUTHEAST AND THE MIDDLE ATLANTIC THROUGH THE WEEKEND. A COLD FRONT WILL DROP SOUTH FROM THE GREAT LAKES AND THE OHIO VALLEY EARLY NEXT WEEK...THE RESULT OF AN AGGRESSIVE UPPER LEVEL TROUGH WHICH IS FORECAST TO MOVE THROUGH THE GREAT LAKES AND OHIO VALLEY REGION SUNDAY INTO MONDAY. && .NEAR TERM /THROUGH SATURDAY/... AS OF 725 PM EDT FRIDAY... LARGE AREA OF SHOWERS WITH EMBEDDED THUNDERSTORMS ACROSS FAR SW VA INTO NE TN IN ASSOCIATION WITH UPPER SHORTWAVE SHOULD MOVED EWD THROUGH THE EVENING AFFECTING MOST LOCATIONS WEST OF I-77 IN VA/WV. THUNDERSTORMS HAVE BEEN WEAKENING WITH AIRMASS STABILIZING UNDER COOLING RAINS. THE REST OF THE AREA SHOULD STAY IN A ISOLATED TO SCATTERED COVERAGE INTO THE EVENING WITH HEAVY RAIN POSSIBLE AT TIMES. OTHERWISE...NOT MANY OTHER CHANGES TO THE FORECAST. PREVIOUS DISCUSSION AT 400 PM... COMPLICATED FORECAST WITH PLACEMENT OF CONVECTION THIS EVENING INTO TONIGHT. THE LOW CLOUDS WHICH LIFTED NORTH ACROSS THE REGION THIS MORNING ESPECIALLY ALONG THE EASTERN SLOPES OF BLUE RIDGE HAS SLOWED THE DEVELOPMENT OF THE THUNDERSTORMS THIS AFTERNOON AND HINDERED INSTABILITY. KFCX 88D SHOWED ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING AHEAD OF AREAS OF CONVECTION ACROSS EASTERN KENTUCKY. THIS CONVECTION IS ASSOCIATED WITH SHORTWAVE MOVING SLOWLY ESE. OUTFLOW AND LEFTOVER BOUNDARIES FROM THUNDERSTORMS WILL MOVE ACROSS OUR REGION THIS EVENING INTO TONIGHT. CONVECTION WHICH FIRES ALONG THE UPPER LEVEL DISTURBANCE ALONG THE CAROLINA COAST... MAY SEND AXIS OF DEEPER MOISTURE NORTHWARD INTO OUR SE CWA INITIATING LATE AFTERNOON AND EVE SHRA/TSRA. NAM...GFS...WRFARW-RNK AND HRRR PLACE THE HIGHEST POPS ACROSS SOUTHWEST PORTION OF CWA THIS AFTERNOON INTO TONIGHT. OVERALL...DEEP LAYER WINDS ACROSS THE MID ATLANTIC REGION REMAIN WEAK...MEAN WIND LESS THAN 10 KTS. ANY DEEP CONVECTION THAT DEVELOPS WILL BE SLOW MOVING WITH POTENTIAL OF HEAVY RAINS. TAPER OFF POPS WITH THE LOSS OF SOLAR HEATING TONIGHT BUT HOLD ON TO SOME ACTIVITY IN THE SOUTHWEST. LEANED LOW TEMPERATURES TONIGHT TOWARDS THE ADJMET WITH THE IDEA OF MORE CLOUDINESS KEEPING TEMPERATURES ELEVATED. ALSO ADD THE MENTION OF PATCHY FOG OVERNIGHT WHICH CAN BE SHAPED TO WHERE THUNDERSTORMS OCCUR. DEEPER MOISTURE WILL REMAIN IN PLACE ESPECIALLY OVER THE WEST SATURDAY. WEAKENING MID LEVEL WAVE AND OLD BOUNDARIES REMAINS ALONG THE MOUNTAINS SATURDAY AFTERNOON DURING MAX HEATING. THE COMBINATION OF W/NW FLOW ALOFT AND DECENT INSTABILITY WEST APPEARS TO BE A GOOD SETUP FOR MULTICELLULAR BANDS ACROSS THE MOUNTAINS...WITH SOME OF THIS ACTIVITY ABLE TO SPILL EAST OF THE BLUE RIDGE LATE. INCREASED POPS AND EXTENDED CHANCES OUT EAST TO THE PIEDMONT. SHAPED TIMING AND POPS CLOSE TO NAM. PLAYED HIGH CLOSER TO COOL MOS BECAUSE OF CLOUD COVER WITH READINGS FROM THE MID 70S IN THE MOUNTAINS TO AROUND 90 DEGREES IN THE SOUTHEAST. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/... AS OF 330 PM EDT FRIDAY... SCATTERED LINGERING SHOWERS AND STORMS LATE SATURDAY ARE LIKELY TO QUICKLY DISSIPATE BY LATE EVENING AS LITTLE IN THE WAY OF ORGANIZED FORCING IS EXPECTED IN GENERALLY SOUTHERLY FLOW. THE 12Z GFS PRODUCES SOME CONVECTIVELY INDUCED SHORT WAVES OVER TN/KY AND TRIES TO CONTINUE SOME ACTIVITY MOST OF THE NIGHT ACROSS THE WEST BUT FEEL THIS IS PROBABLY OVERDONE TO LARGE DEGREE...WHEREAS NAM HAS NOTHING ACROSS THE WEST BUT CONTINUES CONVECTION ACROSS THE FAR EAST WELL PAST MIDNIGHT IN ASSOC WITH A VERY WEAK LEE TROUGH. NOT SURE HOW MUCH TO TRUST EITHER SOLUTION...BUT WILL LEAN MORE TOWARD THE GFS NOTION OF KEEPING CHANCES GOING A LITTLE LONGER IN THE WEST...BUT WILL DROP POPS QUICKLY AFTER MIDNIGHT. SUNDAY APPEARS TO HAVE BETTER CHANCES...ESPECIALLY LATER IN THE DAY OUT AHEAD OF APPROACHING FRONTAL BOUNDARY COMING OUT OF OHIO VALLEY. SOME INCREASE IN SHEAR AND SLIGHTLY STEEPER LAPSE RATES SUGGEST A BETTER SEVERE POTENTIAL AS WELL...WITH MORE ORGANIZED CLUSTERS COMING OUT OF OF WV AHEAD OF FRONT. MAIN THREAT DURING THE DAY WOULD MAINLY BE IN THE WEST. EXACT TIMING IS IN QUESTION...INCLUDING WHETHER THERE WILL BE STORMS WELL OUT AHEAD OF FRONT DEVELOPING WITH MAX HEATING AND OVER HIGHER TERRAIN...OR DOES IT WAIT UNTIL FRONTAL BOUNDARY ACTUALLY ARRIVES WHICH WOULD BE MORE EVENING AND EVEN OVERNIGHT IN THE WEST. SEVERE CHANCES MUCH LESS EAST OF THE BLUE RIDGE GIVEN TIMING OF FRONT...BUT IF ANYTHING DEVELOPS WELL OUT AHEAD...A FEW OF THESE STORMS COULD DRIFT INTO THE PIEDMONT LATE IN THE DAY. IN ANY CASE...EXPECT AT LEAST MORE CLOUD COVER FROM UPSTREAM CONVECTION TO KEEP TEMPS DOWN A BIT IN THE WEST...SO WENT CLOSER TO COOLER MET GUIDANCE IN WEST...AND WARMER MAV IN EAST. BOUNDARY SLOWLY DRIFTS ACROSS THE FCST AREA SUNDAY NIGHT INTO MONDAY...AND MUCH BETTER CHANCE FOR LINGERING CONVECTION OR AT LEAST SHOWERS MOST OF THE NIGHT SUNDAY NIGHT...AND ANY REDEVELOPMENT OF DEEPER CONVECTION MONDAY WOULD BE ACROSS THE SOUTHEAST...AND DEPENDENT ON ANY SMALL DEGREE OF SFC HEATING...BUT SEVERE CHANCES SHOULD BE MUCH LOWER DUE TO LACK OF GOOD HEATING MONDAY. MONDAY MORNING LOWS SHOULD BE PRETTY MILD WITH MOSTLY CLOUDY AND EVEN ONGOING SHOWERS...AND MAV NUMBERS LOOK GOOD THERE WITH LOW TO MID 70S FOR MINS IN PIEDMONT AND UPPER 60S TO NEAR 70 WEST. SLIGHTLY COOLER TEMPS FOR MONDAY...ESPECIALLY BEHIND BOUNDARY IN WEST...BUT IN THE EAST WEVMAY NEED TO DROP TEMPS A LITTLE MORE IN THE EAST IF IT LOOKS LIKE CLOUDS AND SHOWERS WILL NOT GIVE WAY TO ANY SUNSHINE AT ALL DURING THE DAY MONDAY. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... AS OF 1230 PM EDT FRIDAY... THE WEATHER PATTERN THROUGH MUCH OF NEXT WEEK WILL BE INFLUENCED BY BOTH A STRONG RIDGE OF WARM HIGH PRESSURE OVER MUCH OF THE COUTH CENTRAL PORTIONS OF THE COUNTRY...AS WELL AS A DEVELOPING WEAK TROUGH ACROSS THE NORTHEAST WITH ASSOCIATED SLOW MOVING WEAK FRONTAL BOUNDARYS MOVING IN FROM THE NORTHWEST. THESE FEATURES WILL KEEP TEMPERATURES NEAR SEASONABLE READINGS THROUGH THE WEEK...WITH A CONTINUING CHANCE FOR SHOWERS AND THUNDERSTORMS ON MOST DAYS. MORE SPECIFICALLY...THE FRONTAL BOUNDARY SLOWLY MOVING ACROSS THE APPALACHIAN REGION ON MONDAY WILL LIKELY BE LINGERING ACROSS THE PIEDMONT INTO MONDAY NIGHT AND TUESDAY...BEFORE WASHING OUT ACROSS THE CAROLINAS. THERE ARE SIGNS IN SOME OF THE GUIDANCE OF A WEAK WAVE MOVING UP FROM THE SOUTHWEST...SO WHILE EXPECTING BETTER COVERAGE OF SHOWERS AND STORMS CLOSER TO THE FRONT IN THE EASTERN HALF OF THE FCST AREA TUESDAY...CAN ELIMINATE CHANCES FARTHER WEST GIVEN THIS POSSIBLE WAVE. WITH FAIRLY GOOD CLOUD COVER LIKELY...THIS COULD BE COOLEST DAY OF THE WEEK FOR SOME AREAS. WEDNESDAY WILL HAVE LESS OF A FOCUSING MECHANISM...BUT WITH WEAK TROUGH DEVELOPING OVERHEAD...AND MORE SUNSHINE PROBABLE...COULD RESULT IN STEEPER LAPSE RATES OVERALL...SO WORTH KEEPING CHC FOR SCATTERED AFTERNOON CONVECTION. PROBABLY BETTER CHANCES ACROSS THE SOUTHEAST...IF LINGERING CONVERGENCE WITH OLD BOUNDARY IS STILL PRESENT. BY THURS AND FRIDAY WILL HAVE TO RELY MORE ON DAYTIME HEATING AND LINGERING LOW LEVEL MSTR...BUT WITH WEAK TROUGH ALOFT AND NO PUSH OF DRIER AIR EVIDENT...FEEL ITS WORTH KEEPING LOW CHC POPS. ON FRIDAY THE INFLUENCE OF ANOTHER WEAK FRONT TO THE NORTH MAY BE ENOUGH TO PROVIDE SLIGHTLY BETTER CHANCES...BUT BY THIS TIME THERE IS ENOUGH DIFFERENCE IN MODEL GUIDANCE...WITH SOME HOLDING THIS FRONT OFF UNTIL SAT OR LATER...NOT TO PUT MUCH EMPHASIS ON MUCH OF A CHANGE BETWEEN THURS AND FRIDAY. WITH GENERALLY MORE SUN BY MID TO LATE WEEK ONCE THE FRONT FROM EARLY IN THE WEEK GOES BY AND WEAKENS...EXPECTING A VERY GRADUAL WARMING TREND BY LATE IN THE WEEK...WITH PIEDMONT HIGH TEMPS REACHING BACK INTO THE LOW TO MID 90S BY LATE IN THE WEEK. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... AS OF 730 PM EDT FRIDAY... WATCHING CONVECTION NEAR LYH/DAN AND BLF THIS EVENING BUT THINKING WEAKENING TREND CONTINUES SO NOT ALLOWING ANY THUNDER EXCEPT VCTS AT BLF. WILL HAVE TO SEE HOW THINGS EVOLVE OVERNIGHT WITH SHOWERS IN THE FAR SOUTHWEST VA AREA NUDGING EWD. THINK BLF WILL SEE SHOWERS INTO THE EVENING WITH CIGS/VSBYS STAYING MAINLY VFR BUT COULD SEE VSBYS SINK INTO MVFR WITH HEAVY RAIN. THE REST OF THE AREA WILL BE MUGGY WITH SOME FOG FORMING ESPECIALLY WHERE IT RAINED. AN ISSUE COULD BE CLOUD COVER WHICH COULD IMPEDE HOW LOW VSBYS GO. CONFIDENT ENOUGH ON BCB/LWB DROPPING TO LIFR OVERNIGHT WITH DAN/LYH/ROA STAYING IFR/MVFR WHILE BLF CLEARS OUT ENOUGH LATE TO DROP AROUND 1SM. THE FOG WILL DISSIPATE SLOWLY SAT MORNING AND MODELS SHOWING THE NEXT WAVE OF STORMS MOVING INTO THE MTNS AROUND 15-18Z THEN EAST IN THE AFTN. WILL KEEP VCTS AT ALL SITES EXCEPT DAN WITH VFR CIGS/VSBYS. DEEPER MOISTURE REMAINS INTO EARLY NEXT WEEK WITH GREATER COVERAGE OF SHOWERS AND STORMS...ESPCLY DURING THE AFTERNOON AND EVENING EACH DAY THROUGH MONDAY. LOCAL MVFR/IFR CONDITIONS WILL BE ASSOCIATED WITH THE MORE ORGANIZED STORMS. OUTSIDE OF THIS MAINLY DIURNALLY DRIVEN CONVECTION...THE ONLY OTHER FLIGHT WEATHER HAZARDS WOULD BE FROM OVERNIGHT VALLEY FOG. A COLD FRONT IS EXPECTED TO DROP SOUTHEAST OUT OF THE OHIO VALLEY MONDAY...CROSSING THE MID ATLANTIC REGION. WITH THE PASSAGE OF THIS FRONT...WINDS SHOULD BECOME NORTHERLY...WITH A DAY OR TWO OF DRY WEATHER AND VFR CONDITIONS FOLLOWING THE FRONTAL PASSAGE FOR MID WEEK. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...PM NEAR TERM...KK/WP SHORT TERM...SK LONG TERM...SK AVIATION...KK/WP
Hazardous weather outlook, Aug 3, 3:39 PM EDT, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 339 PM EDT FRI AUG 3 2012 NCZ001-002-018-019-VAZ007-009>012-015-WVZ042>045-042045- ASHE-ALLEGHANY NC-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES-WYTHE- GRAYSON-MERCER-SUMMERS-MONROE-GREENBRIER- 339 PM EDT FRI AUG 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL MOVE IN FROM THE WEST AND SOUTHWEST THIS AFTERNOON...AND MANY WILL PRODUCE VERY HEAVY RAINFALL AND FREQUENT LIGHTNING. AN ISOLATED STORM OR TWO MAY BE STRONG ENOUGH TO PRODUCE SEVERE SIZE HAIL OR DAMAGING WINDS THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE POTENTIAL EXISTS FOR STRONG TO SEVERE STORMS THIS WEEKEND... MAINLY DURING THE AFTERNOON AND EVENING AND ESPECIALLY ON SUNDAY AHEAD OF AN APPROACHING FRONT. STORMS THIS WEEKEND WILL ALSO BE SLOW MOVING...WITH LOCALIZED HEAVY RAINFALL POSSIBLE. ANY RAINFALL AMOUNTS OF OVER 2 INCHES IN AN HOUR WILL BE ENOUGH TO PRODUCE A FLASH FLOOD THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-020-VAZ013-014-016>020-022>024-032>035-043>047-058-059- 042045- SURRY-STOKES-ROCKINGHAM-CASWELL-YADKIN-PULASKI-MONTGOMERY-CARROLL- FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK- FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX- BUCKINGHAM-HALIFAX-CHARLOTTE- 339 PM EDT FRI AUG 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW...ALTHOUGH ISOLATED STORMS LATE THIS AFTERNOON AND EVENING COULD BE STRONG WITH VERY HEAVY RAINFALL AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE POTENTIAL EXISTS FOR STRONG TO SEVERE STORMS THIS WEEKEND... MAINLY DURING THE AFTERNOON AND EVENING AND ESPECIALLY LATE SUNDAY WEST OF THE BLUE RIDGE AHEAD OF AN APPROACHING FRONT. STORMS THIS WEEKEND WILL ALSO BE SLOW MOVING...WITH LOCALIZED HEAVY RAINFALL POSSIBLE. ANY RAINFALL AMOUNTS OF OVER 2 INCHES IN AN HOUR IN THE MOUNTAINS...AND 3 INCHES IN AN HOUR IN THE PIEDMONT...WILL BE ENOUGH TO PRODUCE A FLASH FLOOD THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 3, 6:19 PM EDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
619 PM EDT FRI AUG 3 2012
VAZ034-045-032300-
BEDFORD VA-CAMPBELL VA-
619 PM EDT FRI AUG 3 2012
...STRONG THUNDERSTORMS WILL AFFECT BEDFORD AND CAMPBELL
COUNTIES...INCLUDING THE CITIES OF BEDFORD AND LYNCHBURG...
AT 617 PM EDT...A CLUSTER OF THUNDERSTORMS WAS EXPANDING FROM
BEDFORD CITY EAST TO LYNCHBURG CITY...MOVING NORTH AT 10 MPH.
WIND GUSTS TO 30 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...WHICH MAY
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THESE
STORMS. DO NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN
LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
LAT...LON 3759 7938 3751 7934 3750 7929 3751 7923
3743 7915 3724 7924 3706 7944 3745 7967
3747 7965 3745 7963 3745 7959 3750 7956
3756 7944 3760 7946 3762 7944
RABSpecial weather statement, Aug 3, 6:29 PM EDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
629 PM EDT FRI AUG 3 2012
VAZ046-058-059-032315-
APPOMATTOX VA-CHARLOTTE VA-HALIFAX VA-
629 PM EDT FRI AUG 3 2012
...STRONG THUNDERSTORMS WILL AFFECT APPOMATTOX...CHARLOTTE AND
EASTERN HALIFAX COUNTIES...
AT 626 PM EDT...SEVERAL CLUSTERS OF STRONG THUNDERSTORMS WERE
INDICATED ACROSS THIS REGION. THE STORMS WERE LOCATED JUST EAST OF
RIVERVILLE...BETWEEN EVERGREEN AND CULLEN...JUST EAST OF CRYSTAL
HILL...AND NEAR SOUTH BOSTON...MOVING NORTHEAST AT 10 MPH.
WIND GUSTS TO 30 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS CAUSING WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT
STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
LAT...LON 3695 7847 3670 7864 3664 7858 3669 7867
3655 7873 3656 7907 3720 7882 3725 7887
3725 7892 3744 7902 3749 7894 3751 7895
3755 7882 3742 7864 3739 7863 3740 7859
3720 7869 3714 7859 3714 7853 3708 7844
RABSpecial weather statement, Aug 3, 6:50 PM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
650 PM EDT FRI AUG 3 2012
NCZ005-032345-
ROCKINGHAM NC-
650 PM EDT FRI AUG 3 2012
...STRONG THUNDERSTORMS TO CONTINUE ACROSS EASTERN ROCKINGHAM
COUNTY...
AT 647 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST
OF MAYFIELD...MOVING EAST AT 5 MPH.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT
STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR RUFFIN AROUND 705 PM AND MAYFIELD AROUND 710
PM.
LAT...LON 3633 7979 3652 7991 3655 7983 3654 7952
3649 7951 3648 7952 3638 7952
RABSpecial weather statement, Aug 3, 7:23 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
723 PM EDT FRI AUG 3 2012
VAZ046-047-040015-
APPOMATTOX VA-BUCKINGHAM VA-
723 PM EDT FRI AUG 3 2012
...STRONG THUNDERSTORM WILL AFFECT EASTERN APPOMATTOX AND BUCKINGHAM
COUNTIES...
AT 717 PM EDT...CLUSTERS OF STRONG THUNDERSTORMS WERE INDICATED
ACROSS EASTERN APPOMATTOX AND WESTERN BUCKINGHAM COUNTY FROM
RIVERVILLE...TO APPOMATTOX NATIONAL HISTORICAL PARK...TO
ANDERSONVILLE...TO BUCKINGHAM...MOVING NORTHEAST AT 10 MPH.
WIND GUSTS TO 30 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THESE STORMS.
DO NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
LAT...LON 3733 7847 3733 7852 3737 7859 3728 7865
3725 7877 3744 7897 3753 7889 3754 7883
3759 7884 3765 7879 3764 7872 3770 7869
3769 7865 3771 7866 3776 7861 3776 7851
3779 7850 3769 7824 3764 7824
RABSpecial weather statement, Aug 3, 8:21 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
821 PM EDT FRI AUG 3 2012
VAZ047-040045-
BUCKINGHAM VA-
821 PM EDT FRI AUG 3 2012
...STRONG THUNDERSTORMS WITH EXCESSIVE LIGHTNING WILL AFFECT
BUCKINGHAM COUNTY...
AT 812 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS EXTENDED FROM
BUCKINGHAM TO ANDERSONVILLE ACROSS WESTERN BUCKINGHAM
COUNTY...MOVING EAST AT 5 MPH.
THESE STORMS ARE PRODUCING EXCESSIVE AND DANGEROUS CLOUD TO GROUND
LIGHTNING. DO NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN
LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR DILLWYN AROUND 845 PM.
LAT...LON 3734 7846 3733 7852 3735 7856 3760 7865
3776 7862 3776 7851 3779 7850 3780 7849
3777 7847 3774 7842 3774 7836 3772 7835
3769 7824 3764 7824
RABSpecial weather statement, Aug 3, 9:09 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
909 PM EDT FRI AUG 3 2012
WVZ045-040200-
GREENBRIER WV-
909 PM EDT FRI AUG 3 2012
...STRONG THUNDERSTORMS WILL AFFECT GREENBRIER COUNTY...
AT 903 PM EDT...STRONG THUNDERSTORMS EXTENDED FROM JUST EAST OF
RICHWOOD TO TROUT...MOVING NORTH AT 5 MPH.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THE GROUND IN THIS AREA IS SATURATED FROM RECENT AND REPEATED HEAVY
RAINFALL. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM.
DO NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
LAT...LON 3823 8035 3811 8035 3809 8032 3794 8045
3797 8054 3819 8055 3826 8046
RABThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 8:21 PM EDT | Special Weather Statement | RNK | Buckingham | 24 min |
| Aug 3, 8:50 PM EDT | Areal Flood Advisory | RNK | Buckingham | 3 hr |
| Aug 3, 10:28 PM EDT | Special Weather Statement | RNK | Grayson | 32 min |
| Aug 3, 10:29 PM EDT | Special Weather Statement | RNK | Carroll | 31 min |
| Aug 3, 11:06 PM EDT | Special Weather Statement | RNK | Grayson, City of Galax | 24 min |
| Aug 3, 11:07 PM EDT | Special Weather Statement | RNK | Carroll | 38 min |
| Aug 4, 12:20 PM EDT | Special Weather Statement | RNK | Montgomery | 55 min |
| Aug 4, 3:42 PM EDT | Special Weather Statement | RNK | Botetourt | 63 min |
| Aug 3, 9:36 PM EDT | Areal Flood Advisory | RNK | Greenbrier | 3 hr |
| Aug 3, 10:30 PM EDT | Special Weather Statement | RNK | Greenbrier | 30 min |
| Aug 4, 2:23 PM EDT | Special Weather Statement | RNK | Greenbrier | 52 min |
Nearby
Special Weather Statements in West Virginia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.